MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 7000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. MR 7000 SERIES; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number MR 7700
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient sustained a burn to the left inner forearm, reported as a 2nd degree burn approximately 6 cm in size.Blistering and a heating sensation were reported during a breast mri.Medical treatment provided to the wound was biafine.The digital photo provided shows the left forearm with the reported would, circular in shape with a white center.The burn appears to be through the dermis layer of the patient's skin.
 
Additional Manufacturer Narrative
The photograph received appears to note a third degree burn.The image shows the left forearm with the reported wound, circular in shape with a white center.The burn appears to be through the dermis layer of the patient's skin.The reported injury of a third degree burn, 6 cm in size, meets the criteria for a serious injury.Based on the investigation preformed and analysis done, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction which would have contributed to the incident.During the examination, the patient came into contact with the cable, which could have led to the induction of radiofrequency (rf) currents on the patient body causing burns.It was reported that the cable became hot to the touch.The incident happened because the operator failed to leave sufficient space between cable and patient body as instructed in instruction for use (ifu).In case a distance of 2cm is maintained with padding an injury to the patient is unlikely even if the cable became hot to the touch.It was found that the operator missed to place the system cable cover (dedicated sleeve) during the patient examination.This was the only exam where the sleeve was not installed on the coil cable.It was installed after the event, and no issues have been reported since.The product is conforming to its intended use and applicable regulations; the issue is attributed to use error due to lack of strict adherence to instructions and warnings given in ifu, refer attached ¿300009184272_ifu_7700_int_pnl_ce_en-us.Pdf¿.The padding (system cable cover) was not used to avoid direct contact between the left forearm and the coil cable.

Brand Name
MR 7000 SERIES
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key21640834
Report Number3003768277-2025-002636
Device Sequence Number8510011
Product Code LNH
UDI-Device Identifier00884838104112
UDI-Public(01)00884838104112
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K213516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 7700
Device Catalogue Number782120
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight74 KG